Pain medication making me itch badly

Discussion in 'Fibromyalgia Main Forum' started by sorekitty, Sep 24, 2006.

  1. sorekitty

    sorekitty New Member

    Well, I am taking oxycodone 5/325 tabs. Why the fraction? I don't understand what the fraction means. This medication is generic for percocet.

    The itch started on my back. It is now on my sides, my belly, neck and chest. I do not like this one bit.

    I cannot take hydrocodone, it makes me vomit.

    I see my dr this coming Thursday. So hopefully he can help me figure this out. Should I be off the percocet? I don't think I can live with the itching.

    I'm scared of all these more potent meds. Aleve and ibuprofen help but I always hurt still. Even on the percocet I hurt a little still. Maybe I should just forget it and do over the counter meds so I don't have to worry about taking the potent meds?

    Any ideas of what I can try?

    Sorekitty
  2. 69mach1

    69mach1 New Member

    it could cause more problems...serious ones..

    i have been there done that...i called dr's hmo kaiser
    sent me into urgent care...

    the itching and the atshma attacks were severe..

    my palms to the bottom of my feet itching badly...didn't even notice the atshma..the nurse heard me over the phone..

    i am allergic to vicodin, ultram and several others..

    the best relief i can get at this point is klonopin..helps w/pain and sleep as well as the muscle spasms...

    you should take some benedryl in the mean time...

    and e.r. is not a bad idea either...you could call ahead and ask them what to do..

    jodie
  3. MsOnlyMe123

    MsOnlyMe123 New Member

    This is my opinion and what I have been told by my Doctors.

    Never stop any medication abruptley. Almost my whole life, I've takin some kind of medication, unfortunetly, and there were times I stoped a pill, for some reason or another and I have gone into seziures. Just terrible, I thought I was going to die.

    I would suggest contacting your Doctor or covering Doctor, R.N., Pharmacist, your local Hospital Emergency Room, some insurance plans have professional R.N.'s 24/7 to answer any questions on health issues, medications, ect.... Besides having Medicare, I pay for a supplemental insurance plan, which is AARP. because I am so sick with everything that I do go alot to Drs. and cannot pay any extra amounts. As alot of us know, living on a Disability check just doesn't cut it.

    Eileen




  4. StephieBee

    StephieBee New Member

    If you are getting those kind of reactions, and you have just started them, I would stop them. Call your doc ASAP, to see how to do this properly.

    As far as the fraction goes...5/325 means 5 mg of oxycodone and 325 mg of acetominophen. If your bottle says oxycodone on it, that is generic for Percocet. It usually makes no difference, you just pay more for brand name.

    Hugs,
    Stephanie
  5. Lana56

    Lana56 New Member

    The itching could be a reaction from the medication.I got that on morphine and the doctor took me right off of it and said i could not take it again.Call the doctor!
    Lana56
  6. starduzt24_07

    starduzt24_07 New Member

    The vomiting from the vicodin is a side effect not an allergic reaction also the itching from the percocet (generic) is a side effect. You should try darvocet, ultacet (with tylenol), ultram (no tylenol) befor tying another Class 2 medication. Now as for the 5/325 it means there is 5 oxycondone and 325 acetometaphine in the tablets. Good luck.
  7. meowee

    meowee New Member

    I have used this in the past and it seems to help with the itching.
  8. KMD90603

    KMD90603 New Member

    Itching is a possible side effect of any narcotic/opioid analgesic. One thing you can do for it is take benadryl. If you still do not have relief from the benadryl, see if your doctor can switch you to something else.

    Hope this helps,
    Kim
  9. sorekitty

    sorekitty New Member

    I just called my dr. They told me to stop it altogether and since I have an appointment this coming Thursday they can see by then if the itching has stopped. The doctor will figure out something else for me on Thursday.

    I really was not taking that much, only really as needed although the rx said I could take them every 4 hours. I was only taking one a day sometimes two and sometimes none.

    Just wondering if I have side effects to these pain meds (both vicodin and percocet) if there is anything that will work for me. I'm a little bit afraid to try something else. But we'll see.

    Thanks again!